Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 10, 2016, 12:50 PM MST for Eddy County, New Mexico. It took effect at Mar 12, 2016, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2016, 12:50 PM MST (19:50 UTC)
- In effect from
- Mar 12, 2016, 11:00 AM MST
- Expired
- Mar 11, 2016, 1:45 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WWUS74 KMAF 101950 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 PM CST THU MAR 10 2016 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT... .HIGH WINDS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS THE GUADALUPE MOUNTAINS AS STRONG WINDS OVERSPREAD THE AREA FROM AN UPPER LEVEL STORM SYSTEM PASSING BY TO THE NORTH. NMZ027-TXZ258-111200- /O.NEW.KMAF.HW.A.0007.160312T1800Z-160313T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 150 PM CST THU MAR 10 2016 /1250 PM MST THU MAR 10 2016/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT... * TIMING...SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
626 WWUS74 KMAF 110924 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CST FRI MAR 11 2016 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT... .HIGH WIND WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS THE GUADALUPE MOUNTAINS AS STRONG WINDS ALOFT OVERSPREAD THE AREA FROM AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH. NMZ027-TXZ258-112200- /O.CON.KMAF.HW.A.0007.160312T1800Z-160313T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 324 AM CST FRI MAR 11 2016 /224 AM MST FRI MAR 11 2016/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * TIMING...SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
976 WWUS74 KMAF 112045 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CST FRI MAR 11 2016 ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...THE DAVIS AND APACHE MOUNTAINS...AND THE MARFA PLATEAU... .AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF THE REGION SATURDAY...BRINGING STRONG SOUTHWEST TO WEST WINDS TO SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. THESE WINDS WILL DECREASE AFTER MIDNIGHT SATURDAY NIGHT. NMZ027-TXZ258-121300- /O.UPG.KMAF.HW.A.0007.160312T1800Z-160313T1200Z/ /O.NEW.KMAF.HW.W.0009.160312T1800Z-160313T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 245 PM CST FRI MAR 11 2016 /145 PM MST FRI MAR 11 2016/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT... * TIMING...NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT. * WINDS...SOUTHWEST TO WEST 45 TO 65 MPH...WITH GUSTS TO 90 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-046-050-057-058-074-080-121300- /O.NEW.KMAF.WI.Y.0009.160312T1800Z-160313T0600Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...ALPINE... FORT DAVIS...MARFA 245 PM CST FRI MAR 11 2016 /145 PM MST FRI MAR 11 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT. * TIMING...NOON CST /11 AM MST/ SATURDAY TO MIDNIGHT CST /11 PM MST/ SATURDAY NIGHT. * WINDS...SATURDAY...SOUTHWEST 30 TO 40 MPH...WITH GUSTS TO 55 MPH. SATURDAY NIGHT...WEST 25 TO 35 MPH...WITH GUSTS TO 55 MPH. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 10, 8:48 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Mar 10, 8:48 AM MST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 948 AM CST THU MAR 10 2016 .DISCUSSION... See 18Z Aviation Discussion below. && .AVIATION... After morning stratus burns off, VFR conditions should prevail next 24 hours. Forecast soundings show convective temps being reached early this afternoon, w/a widespread cu field 3.5-7 kft agl. As the upper low, currently well south of Texas, moves north, stratus should build back into the eastern terminals, w/increasing chances of wraparound -SHRA. However, buffer soundings keep cigs just in VFR territory. We'll through in a mention of SHRA at KMAF, but models hint at this activity moving even further west by the end of the forecast period. && PREV DISCUSSION... /issued 412 AM CST THU MAR 10 2016/ DISCUSSION... Fairly quiet weather across west TX and southeast NM early this morning with light winds in place and all rain activity remaining to the east. A couple of locations across the Permian Basin reporting some light fog at 4am CST and we will likely see fog affect a few other sites across Lea Co, NM and Permian Basin over the next few hours. The upper low will edge east today with dry northerly flow aloft expected through the day. Upper forcing will remain to the east today as will most of the rain. There is a chance for areas across the Big Bend and Lower Trans Pecos to see some scattered activity this afternoon. Gusty north winds will develop at the surface today as strong northerly midlevel winds mix down through the afternoon and evening. Sustained speeds of 20-28 mph with gusts up to 35 mph can be expected by mid afternoon. Of note, a few locations in the Davis Mountains could briefly reach low end Wind Advisory (30 mph sustained, gusting up to 40 mph) but think it will be too short- lived to issue an advisory at this time. High temperatures will generally be in the mid to upper 60s. The upper low will begin to lift north into south and central TX tonight and Friday, increasing rain chances once again for mainly eastern Permian Basin and Lower Trans Pecos. Precip will finally come to an end overnight Friday with a sunny, warm and windy weekend to follow. A fast-moving upper low will swing east through NM and TX Panhandle Saturday and Saturday night. In response, a surface low will quickly develop lee of the Rockies, increasing westerly surface winds across SE NM and W TX. In addition, strong mid and upper level winds, associated with the upper low, will arrive Saturday evening, lasting through Sunday morning. High winds look likely across the Guadalupe Mountains Saturday evening through early Sunday morning. Winds will finally decrease across the region through Sunday afternoon as the upper low moves east and weak upper ridging takes its place. A quick warmup is expected through the weekend and on into the beginning of next week as breezy west winds persist. Highs in the low to mid 80s expected by Monday and Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 46 58 44 / 10 50 50 40 Carlsbad 70 40 68 39 / 0 10 10 0 Dryden 66 51 65 48 / 40 70 60 20 Fort Stockton 67 44 61 46 / 20 40 40 10 Guadalupe Pass 63 40 61 45 / 0 10 0 0 Hobbs 67 41 64 40 / 0 10 10 10 Marfa 63 37 61 32 / 10 20 20 10 Midland Intl Airport 69 47 62 45 / 10 40 40 20 Odessa 68 46 63 45 / 10 40 30 20 Wink 70 46 67 42 / 0 30 20 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 44/12/44
Hazardous weather outlook, Mar 10, 11:44 AM MST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1244 PM CST THU MAR 10 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1244 PM CST THU MAR 10 2016 /1144 AM MST THU MAR 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WINDS WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON AND EVENING. A HIGH WIND WATCH IS IN EFFECT. WINDY AND DRY CONDITIONS MAY RESULT IN CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED OVER SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS SATURDAY AFTERNOON AND EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:56 PM MST | Fire Weather Watch | MAF | Loving | 25 hr |
Nearby
High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.